Tec Side Effects

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Tec Side Effects

Postby CherylAnn » Fri Jul 15, 2016 9:23 pm

Hi all, first time poster and recently diagnosed.. I was put on Tecfidera in March of this year for obviously my RRMS. I have the normal side effects (flushing, nausea) but I also have noticed my hair has thinned A LOT. I am a bottle blonde but as far as my hair has gone my hairdresser always commented on how good condition my hair was in for dying it. Well this is not the case anymore. I recently had almost 3 inches cut off my hair to manage whatever is going on and I noticed horrible breakage something I have never experienced before. Speaking to a pharmacist (as my Neuro appts are few & months appart) about what could've caused it he chalked it up to the Methylprednisolone I was put on at the end of 2015 for active lesions but now I'm not so sure if it was that or the Tec. Another issue I've noticed is reduced clotting when I cut myself, after a run in the a sharp edge at work I bled through 2 bandaids before it stopped, I assumed it may have had something to do with the asprin I would take perhaps once or twice a week for the Tec flushing but after a chat with a nurse she doesn't believe it would effect it that much as I hardly take asprin. Anyone had similar experiences with hair loss or thinning and any issues with thinner blood?
CherylAnn
Newbie
 
Posts: 1
Joined: Fri Jul 15, 2016 9:11 pm

Advertisement

Re: Tec Side Effects

Postby lyndacarol » Sat Jul 16, 2016 7:15 am

CherylAnn wrote:Hi all, first time poster and recently diagnosed.. I was put on Tecfidera in March of this year for obviously my RRMS. I have the normal side effects (flushing, nausea) but I also have noticed my hair has thinned A LOT. I am a bottle blonde but as far as my hair has gone my hairdresser always commented on how good condition my hair was in for dying it. Well this is not the case anymore. I recently had almost 3 inches cut off my hair to manage whatever is going on and I noticed horrible breakage something I have never experienced before. Speaking to a pharmacist (as my Neuro appts are few & months appart) about what could've caused it he chalked it up to the Methylprednisolone I was put on at the end of 2015 for active lesions but now I'm not so sure if it was that or the Tec. Another issue I've noticed is reduced clotting when I cut myself, after a run in the a sharp edge at work I bled through 2 bandaids before it stopped, I assumed it may have had something to do with the asprin I would take perhaps once or twice a week for the Tec flushing but after a chat with a nurse she doesn't believe it would effect it that much as I hardly take asprin. Anyone had similar experiences with hair loss or thinning and any issues with thinner blood?
Welcome to ThisIsMS, CherylAnn.

I had a period of time when I was losing lots of hair in my hairbrush every day (and with shampooing). The only medication I was using at the time was Avonex, and so I (and my hairdresser) chalked it up to that. But after more reading and testing, I now think that it was more likely due to a nutrient problem.

Janette Chapman first appeared (discussing her hair loss and wigs) in the BBC documentary, InsideOut, shown 30 October 2006, [ https://www.youtube.com/watch?v=Kir2quaVaGQ – 10 min. video] about B-12, Dr. Joseph Chandy, and his treatment at the Shinwell clinic in Horden, UK.

Janette describes her struggle with pernicious anemia (7 min.)
https://www.youtube.com/watch?v=qLWTS-_u6O4

I encourage you to see your GP and request testing… first, for a vitamin D blood test (the "25-hydroxy D" test); then, for the 4 tests (#1 serum B12, #2 RBC folate, #3 serum homocysteine, and #4 methylmalonic acid test) necessary to uncover a vitamin B12 deficiency.

Testing for magnesium, calcium, and parathyroid hormone is also a good idea.

[Or… if all these nutrient tests were already done as part of the investigation that led to your MS diagnosis, would you share the actual number results with us?]
User avatar
lyndacarol
Family Elder
 
Posts: 3383
Joined: Thu Dec 22, 2005 4:00 pm

Re: Tec Side Effects

Postby ImtheIinteam » Mon Dec 26, 2016 10:03 am

I have been losing hair suddenly after starting Tec/dimethyl fumarate too. I was already taking Biotin and vitamin D, and thyroid issues are unlikely for something so acute. Did the hair loss stop for you all who have had this symptom? I saw one poster said that it never grew back while others saw it as more transient.
ImtheIinteam
Newbie
 
Posts: 1
Joined: Wed Dec 21, 2016 6:36 am


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service